Alert archive / Illinois / Frost Advisories in 2018

Frost Advisory 3, NWS Lincoln, IL

October 15, 20188 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 15, 2018, 3:20 AM CDT for 8 counties in Illinois. It took effect at Oct 15, 2018, 10:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 3:20 AM CDT (08:20 UTC)
In effect from
Oct 15, 2018, 10:00 PM CDT
Expired
Oct 16, 2018, 8:00 AM CDT
In force
10 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS73 KILX 150820
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
320 AM CDT Mon Oct 15 2018

...Freeze Watch for much of Central IL and Frost Advisory for 
Southeast IL 10 PM Monday to 8 AM Tuesday...

ILZ062-063-066>068-071>073-152030-
/O.NEW.KILX.FR.Y.0003.181016T0300Z-181016T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
320 AM CDT Mon Oct 15 2018

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
TUESDAY...

The National Weather Service in Lincoln has issued a Frost
Advisory, which is in effect from 10 PM this evening to 8 AM CDT
Tuesday. 

* TEMPERATURE..Early morning lows will drop into the middle 30s.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ILZ027>031-036>038-040>057-061-152030-
/O.NEW.KILX.FZ.A.0001.181016T0300Z-181016T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
320 AM CDT Mon Oct 15 2018

...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

The National Weather Service in Lincoln has issued a Freeze
Watch, which is in effect from this evening through Tuesday
morning. 

* TEMPERATURE...Temperatures may fall below freezing tonight into
  Tuesday morning. Current forecast lows are 30 to 32 degrees.

* IMPACTS...Sensitive vegetation this is not protected could be
  damaged or killed by freezing temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
3 follow-up statements
530 
WWUS73 KILX 151954
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
254 PM CDT Mon Oct 15 2018

...Freezing Conditions Expected Tonight...

ILZ027>031-036>038-040>057-061-160900-
/O.UPG.KILX.FZ.A.0001.181016T0300Z-181016T1300Z/
/O.NEW.KILX.FZ.W.0005.181016T0300Z-181016T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
254 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
TUESDAY...

The National Weather Service in Lincoln has issued a Freeze
Warning, which is in effect from 10 PM this evening to 8 AM CDT
Tuesday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...Overnight low temperatures will generally be in 
  the lower 30s...with a few spots bottoming out in the upper 20s.

* IMPACTS...Sensitive vegetation that is not protected could be 
  damaged or killed by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ILZ062-063-066>068-071>073-160900-
/O.CON.KILX.FR.Y.0003.181016T0300Z-181016T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
254 PM CDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CDT TUESDAY...

* TEMPERATURE..Overnight low temperatures will drop into the lower
  to middle 30s.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Barnes
581 
WWUS73 KILX 160759
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
259 AM CDT Tue Oct 16 2018

...Freezing Conditions this Morning...

ILZ027>031-036>038-040>057-061-161300-
/O.CON.KILX.FZ.W.0005.000000T0000Z-181016T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
259 AM CDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...Overnight low temperatures will generally be in 
  the lower 30s...with a few spots bottoming out in the upper 
  20s. 

* IMPACTS...Sensitive vegetation that is not protected could be 
  damaged or killed by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ILZ062-063-066>068-071>073-161300-
/O.CON.KILX.FR.Y.0003.000000T0000Z-181016T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
259 AM CDT Tue Oct 16 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE..Overnight low temperatures will drop into the 
  lower to middle 30s. 

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
244 
WWUS73 KILX 161257
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
757 AM CDT Tue Oct 16 2018


ILZ027>031-036>038-040>057-061-161400-
/O.EXP.KILX.FZ.W.0005.000000T0000Z-181016T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
757 AM CDT Tue Oct 16 2018

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures are expected to warm above freezing rapidly this
morning, reaching the mid 50s by this afternoon, therefore the
freezing warning will be allowed to expire.

$$

ILZ062-063-066>068-071>073-161400-
/O.EXP.KILX.FR.Y.0003.000000T0000Z-181016T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
757 AM CDT Tue Oct 16 2018

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures are expected to warm rapidly into the 40s this 
morning, reaching the mid 50s by this afternoon, therefore the 
frost advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 14, 11:39 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Oct 14, 11:39 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1139 PM CDT Sun Oct 14 2018

.UPDATE...
Issued at 852 PM CDT Sun Oct 14 2018

Only minor changes needed for the evening update. A band of rain
will continue to advance eastward as a cold front progresses into
central IL. High res guidance is indicating the primary slug of
moisture will advance to the E-NE across our W-N counties the rest
of this evening. That will be followed by sporadic bands of light
rain gradually advancing eastward across the area. Therefore, will
continue with categorical PoPs this evening, with diminishing PoPs
after midnight. Dry conditions are expected to advance into our NW
counties before enough cold air arrives to change the rain to
snow. A few flakes could possibly reach the ground in Knox county
after 4 am, but will continue with an all rain forecast for now,
and monitor LAPS soundings to monitor the depth of the cold air to
our northwest. Low temps in our NW counties should bottom out in
the mid 30s, with mid 40s in our far SE counties.

NW winds are projected to become gusty by sunrise, especially for
areas west of I-55. Gusts to 15-20 mph are expected at times from
late tonight through a good portion of Monday.

Updated forecast info is already available.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 326 PM CDT Sun Oct 14 2018

19z/2pm surface analysis shows a cold front extending from
southern Wisconsin to northern Missouri. A band of precipitation
has developed along and behind the boundary...with a swath of
snow falling on the back edge of the precip area across central
and western Iowa. As the front pushes eastward, rain will develop
in the Illinois River Valley early this evening, then will quickly
spread eastward to the I-57 corridor toward midnight. Further
east and south, conditions will remain dry through the evening
before showers arrive overnight. Given strong synoptic forcing
associated with a deep upper trough approaching from the northwest
and the presence of adequate deep-layer moisture, have gone with
likely to categorical PoPs everywhere except the far E/SE tonight.
Could potentially see a few flakes of snow mixing in with the
rain as it comes to an end west of the Illinois River late
tonight, but forecast soundings generally show a loss of ice
crystals aloft by the time the boundary layer cools sufficiently
for snow. As a result, have not included mention of snow in the
forecast. Overnight lows will range from the middle 30s around
Galesburg to the upper 40s south of I-70. Light rain will linger
along/south of a Paris to Shelbyville line through Monday morning
before the front settles well south of the Ohio River and dry
weather returns across the board by afternoon. Breezy and cooler
conditions will be noted in the wake of the front, with highs in
the upper 40s and lower 50s.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 326 PM CDT Sun Oct 14 2018

Monday night continues to look like the coldest night of the
forecast period as a ridge of high pressure brings clear skies and
diminishing winds. It does not appear to be an ideal radiational
cooling scenario however, as winds will not go completely calm and
there may be an increase of high clouds overnight. Current
projections suggest lows will still drop into the upper 20s and
lower 30s, likely warranting frost/freeze headlines.

A period of cool/dry weather will take hold across the Midwest
Tuesday through Thursday as persistent upper troughing over
eastern Canada into the Great Lakes keeps the region locked in a
northwesterly flow pattern. High temperatures will be in the 50s
while lows drop into the 30s each day. After that, yet another
re-enforcing upper wave will dive southeastward out of Canada by
the end of the week, pushing a cold front into Illinois on Friday.
The front will eventually intercept enough moisture to trigger
showers, but this likely will not occur until the boundary nears
the Ohio River. As a result, will limit low chance PoPs to just
the SE CWA Friday afternoon/evening before cool and dry conditions
return for next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1139 PM CDT Sun Oct 14 2018

The cold front is making steady progress across central and SE
Illinois, with winds shifting around to the N-NW at all terminal
sites. The initial surge of rain has primarily shifted off to the
northeast, with primarily MVFR to IFR cloud ceilings in its wake.
As indicated by earlier high resolution models, there is more
spotty coverage of rain later this evening, and that trend should
continue for the next 3-5 hours. Dry conditions are likely before
sunrise for PIA, with SPI and BMI not far behind that timing.

Clearing of clouds is still projected for Monday morning through early
afternoon. Satellite images support a steady progression of the
back edge of clouds toward IL. Have kept an optimistic approach to
IFR clouds clearing quickly to VFR tomorrow.

Winds will become gusty later tonight as increased momentum
transfer precedes sunrise. Some gusts to 20kt will be possible
before sunrise, with breezing conditions continuing through at
least the morning hours tomorrow.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Shimon
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Shimon
Hazardous weather outlook, Oct 14, 3:25 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
325 PM CDT Sun Oct 14 2018

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
325 PM CDT Sun Oct 14 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Widespread frost or freezing conditions are expected late Monday
night into early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:20 AM CDTFreeze WatchILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more12 hr
Oct 15, 2:54 PM CDTFreeze WarningILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more17 hr

Nearby

Frost Advisories in Illinois, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.